Monday, February 20, 2023 – Selena Gomez has reacted to the insensitive comments that social media users are making about her recent weight gain.
The actress/singer went on TikTok Live to share why her weight has been fluctuating.
Gomez, who has been battling Lupus — an autoimmune illness — which causes inflammation and pain in certain parts of the body, admitted that her medications leads to weight gain.
Because Lupus tends to make the body’s immune system attack its own tissues and organs, Selena has to regularly take medications to decrease the activity of overactive white blood cells.
Sadly, common side effects of the medication include vomiting, headaches, hair loss, scarring, and weight gain.
In her Live video, she explained to people that her medication is causing her to retain a lot of water weight.
She said: “When I’m taking it, I tend to hold a lot of water weight, and that happens very normally. When I’m off of it, I tend to kind of lose weight.”
Selena added that worrying about other people’s thoughts about her body would be ridiculous since she prioritizes her health over everything else.
“Yeah, we have days where maybe we feel like s**t, but I would much rather be healthy and take care of myself. My medications are important, and I believe that they’re what helps me,” she added.
Watch her speak in the video below.